Texas, 2020High Wind in Texas, November 1, 2020
November 1, 2020 · NWS MAF · 1 event in 1 county or zone
A cold front brought strong northeasterly winds to the passes of the Guadalupe Mountains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought strong northeasterly winds to the passes of the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 1, 2:27 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 1, 2:27 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
227 AM CST Sun Nov 1 2020
.DISCUSSION...
A cold front continues to push through the area this morning with
temperatures falling slowly behind it. Strong gap winds have
developed through Guadalupe Pass and will continue through the
morning. The High Wind Warning will continue until lunch time. Most
locations will see highs today in the 60's to near 70 with a few
high clouds overhead.
Upper ridging will build over the area Monday into much of the week
ahead bringing back above normal temperatures. Highs will climb into
the 70's and 80's through at least next weekend. The forecast
remains dry with no rain in sight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 68 40 71 43 / 0 0 0 0
Carlsbad 71 37 70 39 / 0 0 0 0
Dryden 77 46 70 44 / 0 0 0 0
Fort Stockton 70 42 72 46 / 0 0 0 0
Guadalupe Pass 62 43 66 45 / 0 0 0 0
Hobbs 67 35 68 39 / 0 0 0 0
Marfa 65 34 69 32 / 0 0 0 0
Midland Intl Airport 70 39 70 46 / 0 0 0 0
Odessa 69 40 70 44 / 0 0 0 0
Wink 72 37 71 39 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 11 AM MST this morning for Guadalupe and
Delaware Mountains.
&&
24/29Hazardous weather outlook, Nov 1, 2:21 AM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
221 AM CST Sun Nov 1 2020
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-020830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
221 AM CST Sun Nov 1 2020 /121 AM MST Sun Nov 1 2020/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
A High Wind Warning remains in effect until late this morning for
strong gap winds through Guadalupe Pass.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- November 1, 2:51 AM CST to 9:30 AM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in New Hampshire, November 1 to 30, 2020$54 million · 6 events
- Drought in Maine, November 1 to 30, 2020$840,000 · 7 events
- Drought in Iowa, November 1 to 30, 2020$655,000 · 11 events
- Drought in South Dakota, November 1 to 30, 2020$241,000 · 10 events
- Blizzard and Debris Flows in Alaska, November 1 to 2, 2020$235,000 · 55 kt wind · 8 events
- Drought in New Mexico, November 1 to 30, 202041 events
- Drought in Nebraska, November 1 to 30, 2020$38,000 · 2 events
- Drought in Texas, November 1 to 30, 202026 events
- Frost and Freeze in Kentucky, November 1 to 2, 202022 events
- Drought in Colorado, November 1 to 30, 202021 events
- Frost and Freeze in Illinois, November 1 to 2, 202019 events
- Drought in Nebraska, November 1 to 30, 202018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929731.